Alert archive / New York / Special Marine Warnings in 2005
Special Marine Warning 67, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Nov 9, 2005, 10:06 AM EST. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2005, 10:06 AM EST (15:06 UTC)
- Expired
- Nov 9, 2005, 10:30 AM EST
- In force
- 24 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Nov 9, 9:45 AM EST, 21 minutes earlier.
Area forecast discussion, Nov 9, 9:45 AM EST, 21 minutes before
AREA FORECAST DISCUSSION UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
945 AM EST WED NOV 9 2005
.SYNOPSIS...
MUCH ADVERTISED NOVEMBER STORM TO AFFECT OUR REGION TODAY WITH
SHOWERS...A FEW TSTORMS...MARGINAL WIND EVENT AND EVEN SMALL CHANCE
OF SEVERE WX THIS AFTERNOON. THEN WINDY AND COLDER AIRMASS SWEEPS IN
FOR OUR FIRST MODEST TASTE OF LAKE EFFECT FOR THURS INTO EARLY
FRIDAY. RAPID MODERATION TO ABOVE NORMAL TEMPS AGAIN FOR WEEKEND.
&&
.MORNING UPDATE
LINE OF CONVECTION MOVING RAPDILY EAST ACORS SLAKE ERIE AT THIS TIME
WILL SWEEP THROUGH WNY MID MORNING TO EARLY AFTERNOON. VERY STRONG
WIND FIELD ALOFT COULD BE TAPPED BY SOME OF THE MORE VIGOROUS CELLS
AND FOR THAT REASON HAVE ALREADY ISSUED MARINE WARNINGS FOR LAKE
ERIE. WILL MONITOR SITUATION ON RADAR CLOSELY TO EVALUATE POTENTIAL
FOR DAMAGING WINDS FROM THESE STORMS AS THEY MOVE INLAND.
OTHERWISE...WILL MAKE MINOR CHANGES TO ZONES TO REMOVE MORNING
WORDING. THE REST OF THE EARLY MORNING DISCUSSION IS BELOW.
.SHORT TERM (TODAY THROUGH SATURDAY)...
WINDS ALOFT INCREASE THROUGH THE DAY...WITH JET MAX OF ABOUT 60 KTS
AT 2K FEET ON BUFKIT AROUND 16Z AT BUF AND 20Z AT ART. WILL ANY OF
THIS MIX DOWN? ITS DOUBTFUL AT FIRST...BUT THERE IS A SLIGHT CHC
WHEN WE GET INTO WARM SECTOR RIGHT AROUND NOON OR JUST AFTER IN WEST
AND LATER ON E OF LK ONTARIO. WILL THEREFORE MAINTAIN WIND ADVISORY
AS IS FOR HIGHER ELEVS OF SRN TIER AND BRISTOL HILLS AND LAKE ERIE
SHORE FOR DOWNSLOPE...AND E LK ONT REGION FOR SSE FUNNELING IN BLACK
RIVER VALLEY LATER.
AS FOR THIS WARM SECTOR...IT APPEARS WE WILL BREAK INTO IT...AT
LEAST IN WEST. LOW LEVEL FLOW TURNS SSW IN EARLY AFTERNOON AND
TEMPS SHOULD SOAR...BRIEFLY. WILL UP THEM TO MID 60S ANYWAY BUT
COULD EVEN GO HIGHER. TOUGH CALL OVER NORTH COUNTRY AS COLD FRONT
MAY CATCH UP AND OCCLUDE BEFORE WARM AIR CAN GET IN...BUT THATS AT
SFC...COULD WARM AT HIGHER ELEVS. WITH THIS IN MIND...WE HAVE SOME
THREAT FOR SEVERE WX WITH APPROACH OF COLD FRONT LATER IN DAY WHEN
WE DESTABILIZE A BIT IN WARM SECTOR AND WILL NEED TO KEEP AN EYE ON
THAT. WILL THEREFORE ADD TSTORMS TO FORECAST EVEN IN EAST.
COLD FRONT EXPECTED TO SWING PAST BUF AROUND 22Z AND REACH ART BY
02-3Z. EXPECT WINDS TO VEER TO WEST AND BE BRISK..BUT LATEST
GUIDANCE SUGGESTS WINDS NEAR OR JUST BELOW ADVISORY CRITERIA IN
25-30 RANGE WITH GUSTS PERHAPS 35-40. WILL HOLD OFF ON ANY HEADLINES
FOR THAT FOR NOW...AS WE ALREADY HAVE WIND ADVISORIES UP FOR TODAY
IN SOME AREAS AND WE ALSO HAVE A SEVERE WX THREAT THIS AFTERNOON.
DAY SHIFT CAN DECIDE ON ANY POST FRONTAL FLAGS THIS EVENING
DEPENDING ON WHAT HAPPENS TODAY.
THEN...WE DEAL WITH DEEPENING COLD AIR AND SOME WRAPAROUND MOISTURE
WHICH WILL EVOLVE INTO SOME LAKE EFFECT. WE GET SEMI DRY SLOTTED
MOST OF TONIGHT WITH ONLY LOW CHC POPS FOR SHOWERS...BUT SECONDARY
TROF DROPS ACROSS REGION NEAR OR JUST AFTER DAYBREAK THURS WITH
PERHAPS A MORE GENERAL SHOWER THREAT. WILL LEAVE POPS AT CHC TONIGHT
AND KEEP IT LIQUID OVERNIGHT AS 850S DROP ONLY TO -5 OR SO BY 12Z
WEST.
COLD AIR DEEPENS THURS AND THURS NT...WITH 850S EVENTUALLY LOWERING
TO -8C WEST AND -10C EAST BY FRI MORNING. THIS WOULD BE COLD ENOUGH
FOR SNOW...BUT OVERALL AIRMASS GRADUALLY DRIES OUT...ESP IN WEST.
ALSO WITH WARM LAKES MAY SEE SOME RAIN NEAR LAKESHORES FROM WAYNE TO
OSW COUNTIES. WILL GO WITH LOW CHC POPS FOR RAIN/SNOW SHOWERS THURS
AND SNOW SHOWERS THURS NT OVERALL...BUT HAVE LIKELY POPS IN SNOWBELT
AREAS ON 290 FLOW...COULD EVEN SEE SOME MINOR ACCUMS TUG HILL AND
OSW COUNTY THURS NT AND MAYBE EVEN A LITTLE ON CHAUT RIDGE THURS
EVENING.
RIDGE BUILDS EASTWARD RAPIDLY FRIDAY...WILL STILL HOLD CHC POPS SE
OF LK ONTARIO IN AM...OTHERWISE IMPROVEMENT TO MOSTLY SUNNY WEST.
STILL CHILLY. WARM ADVECTION STARTS UP IN EARNEST FRI NT BUT WE
SHOULD SEE A LARGE TEMP RANGE. MILDER WX FOR SATURDAY AS 850S RISE
TO 5-6C WHICH WILL EASILY SUPPORT L-M 50S.
&&
.LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)...
NO CHANGES MADE HERE. WARMER SUNDAY WITH NEXT COLD FRONT LATE
SUNDAY/SUN NT WITH SHOWER THREAT. IMPROVING CONDITIONS WITH SEASONAL
TEMPERATURES CAN BE EXPECTED MONDAY AND TUESDAY.
&&
.AVIATION...
A LOW LEVEL JET WILL CREATE LOW LEVEL WIND SHEAR PROBLEMS FROM 14Z
TO 20Z AT WATERTOWN. CIGS AND VSBYS WILL OCCASIONALLY DROP TO LIFR
ACROSS THE REGION TODAY IN SHOWERS AND THUNDERSTORMS. WINDS WILL
INCREASE WITH GUSTS AS HIGH AS 35 KNOTS AT THE TAF SITES WITH HIGHER
GUSTS ACROSS HIGHER ELEVATIONS OF THE SOUTHERN TIER. THERE WILL BE
MODERATE TO SEVERE TURBULENCE IN LOW LEVELS DURING THE DAY AND THERE
IS A SLIGHT RISK OF SVR TSTMS DURG THE AFTN.
&&
.MARINE...
A TIGHTENING PRESSURE GRADIENT WILL INCREASE WINDS TO SMALL CRAFT
ADVISORY RANGE THIS AFTERNOON. AFTER A COLD FRONT PASSES LATE THIS
AFTERNOON OVER LAKE ERIE AND DURING THE EVENING OVER LAKE ONTARIO
WINDS ARE EPXECTED TO INCREASE TO GALE FORCE LATER TONIGHT INTO
THURSDAY MORNING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY NYZ019 9AM-6PM
WIND ADVISORY NYZ012>014-020-021-085 9AM-6PM ABOVE 1500 FEET
WIND ADVISORY NYZ007-008 NOON-9PM
.MARINE...SMALL CRAFT ADVISORY TODAY NEARSHORES OF LAKE ERIE AND THE
UPPER NIAGARA RIVER AND THE NEARSHORES OF LAKE ONTARIO
THROUGH THIS EVENING.
GALE WARNING LATE TONIGHT THROUGH THURSDAY MORNING LAKE
ONTARIO AND THE NEARSHORES OF LAKE ERIE.
SYNOPSIS/SHORT TERM...NIZIOL
LONG TERM...SFM/APB
AVIATION/MARINE...NIZIOLHazardous weather outlook, Nov 9, 5:07 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EST WED NOV 9 2005 NYZ001>008-010>014-019>021-085-101015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 507 AM EST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT DEEP LOW PRESSURE WILL MOVE ACROSS THE UPPER LAKES TODAY AND THEN ON TO QUEBEC TONIGHT. ITS ASSOCIATED WARM FRONT WILL MOVE ACROSS THE REGION THIS MORNING AND MIDDAY WITH RAIN AND A FEW EMBEDDED THUNDERSTORMS...THEN THE TRAILING COLD FRONT WILL CROSS WITH RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND EARLY EVENING. STRONG WINDS ARE POSSIBLE...WITH GUSTS OVER 45 MPH ACROSS HIGHER ELEVATIONS OF THE SOUTHERN TIER AND NEAR THE LAKE ERIE SHORE SOUTH OF BUFFALO AS WELL AS EAST OF LAKE ONTARIO LATER IN THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-101015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS ARE IN EFFECT LATER TONIGHT OVER OPEN WATERS OF LAKE ONTARIO AND NEARSHORES OF LAKE ERIE. SMALL CRAFTS ELSEWHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALES WILL LINGER INTO THURSDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 9:17 AM EST | Special Marine Warning | BUF | 28 min | |
| Nov 9, 10:42 AM EST | Severe Thunderstorm Warning | BUF | Erie | 48 min |
| Nov 9, 11:57 AM EST | Severe Thunderstorm Warning | BUF | Chautauqua | 48 min |
| Nov 9, 12:29 PM EST | Special Marine Warning | BUF | 61 min | |
| Nov 9, 12:55 PM EST | Severe Thunderstorm Warning | BUF | Cattaraugus | 50 min |
| Nov 9, 12:55 PM EST | Severe Thunderstorm Warning | BUF | Chautauqua, Erie | 65 min |
| Nov 9, 1:40 PM EST | Special Marine Warning | BUF | 35 min | |
| Nov 9, 2:08 PM EST | Special Marine Warning | BUF | 52 min | |
| Nov 9, 2:48 PM EST | Special Marine Warning | BUF | 42 min | |
| Nov 9, 2:53 PM EST | Severe Thunderstorm Warning | BUF | Genesee, Monroe | 37 min |
| Nov 9, 4:15 PM EST | Special Marine Warning | BUF | 30 min | |
| Nov 9, 4:22 PM EST | Wind Advisory | BUF | Erie, Genesee, Monroe, Niagara, Orleans | 14 hr |
| Nov 9, 4:23 PM EST | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 52 min |
| Nov 9, 4:23 PM EST | Severe Thunderstorm Warning | BUF | Niagara | 52 min |
| Nov 9, 4:28 PM EST | Special Marine Warning | BUF | 62 min | |
| Nov 9, 4:57 PM EST | Tornado Warning | BUF | Cattaraugus | 48 min |
| Nov 9, 5:30 PM EST | Severe Thunderstorm Warning | BUF | Lewis | 45 min |
Nearby
Special Marine Warnings in New York, 2005Every special marine warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.